MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number 1013465-060
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the peroneal artery.The armada 18 balloon catheter was advanced to the lesion without issue, but ruptured during the second inflation at 16 atmospheres and part of the balloon detached on the plaque.A snare device was used to remove the detached portion.A supera stent was implanted to complete the procedure.There was no adverse patient effect and no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported balloon rupture and separations were confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.In this case, it was reported that the balloon was inflated a second time to 16 atmospheres.It should be noted that the armada 18 instruction for use (ifu) states: ¿inflation in excess of the rated burst pressure may cause the balloon to rupture.Use of a pressure monitoring device is recommended.¿ the rated burst pressure for this device is 14 atmospheres as indicated on the product label.In this case, the reported inflation above rbp did not contribute to the ifu violation as the balloon inflated successfully the first time.The investigation determined the reported complaints, additional treatment, removal of foreign body and foreign body in patient appear to be related to operational context.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.
 
Event or Problem Description
Subsequent to the previously filed report.It was confirmed that part of the balloon detached; part of the material was able to be removed, but the physician was not able to remove the balloon marker and deployed a supera stent to compress the marker against the artery wall.

Brand Name
ARMADA 18 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11971595
Report Number2024168-2021-04861
Device Sequence Number4179205
Product Code LIT
UDI-Device Identifier08717648207877
UDI-Public08717648207877
Combination Product (Y/N)N
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number1013465-060
Device Catalogue Number1013465-060
Device Lot Number0050841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR